hi ladies hope everyone is doing ok? Well I'm 2 days in to treatment which has just been radiotherapy and I'm so tired slept today when I got home and could sleep again right now! I've also started bleeding really heavy it had to get changed again before I went the hospital because I came right thru, sorry for the tmi. And I feel really nauseous spoke to my nurse today and she doesn't think I should be experiencing symptoms like this till a few weeks in....but I am!! And I'm not imagining the sickness I no I'm not! I feel drained and it's worrying me because I've still got a long way to go I haven't even started chemo yet so dont no how am gonna feel then! Sorry for the long moan am basically just asking has any one else experienced any symptoms like mine this early on through radio? thanks girls xx
hi, sorry cant help with any useful info on the radiotherapy but just hope you feel better soon, wondered how you got on after your first treatment, hope things improve for you very soon xxx
Sorry to hear you are having a tough time. I was told that the side effects would kick in after two weeks, but by the end of the first week my bowels were impacted. The radio team were great and gave me advice. I didn't suffer with sickness, so cant help there, but make sure you raise it with your oncologist if the nurse isnt helping.
You worrying and stressing provably wont help the sickness or tiredness
Hope you find a way to reduce the symptoms
So sorry so many have problems.
1) When getting radiation and it is being directed directly at the specific points they see the bad tissue in your scan, then soak feet in warm water and add 1 to 2 Tablespoons each of both salt & baking soda. Can soak up to 25 minutes keeping water warm. (NOTE: You might want to discuss this with your Dr. My doctors did not have a problem with it.) It pulls radiation, chemo, and other toxins out.
I couldn't take a full bath until the rad stopped my bleeding and was cleared to soak in tub. And don't be embarrassed about the bleeding. Rad teams know about it and are so supportive. I am a certified & license Lymph Drainage Therapist and that is why I knew it works.
2) Be sure to take probiotics throughout and after treatments are finished, since radiation and chemo kill off the good flora/bacteria in our bowels. Constipation or diarrhea during treatment is not fun.
Thanks ladies for your replies just having a off day today quite emotional xx
Hello Dominique. I also was sick after radio - after the very first treatment, I couldn't believe it! Especially as I had another 24 to go. After coming off 6 cycles of chemo I thought radio would be a 'breeze' if you know what I mean. I wakened very early in the morning, 6 am or so & had to throw up. (sorry TMI) thought it was just down to the orange dilute I'd been drinking, as I wouldn't normally drink that but as you know you have to drink loads before each treatment & I hate water, so I thought dilute would be an alternative. Because I was being sick & felt nauseous, I had to discuss this with the docs before the 2nd treatment. They said that occasionally, some people will have sickness & nausea, unfortunately that was me. They put me on anti-sickness tablets for the rest of the treatments. I did feel a bit nauseous for most of the time but the tablets definitely did take the edge off it. So the nurse, in my opinion, is wrong when she says you shouldnt be experiencing symptoms like this til a few weeks in. Ask to speak to the doctors about it if you are concerned, they may prescribe you anti-sickness tablets to help you cope and will monitor your sickness as they did in my case. I was asked regularly by the radiotherapy team about it, it was very reassuring to know they were keeping tabs on it.
Hi Dominique, I wanted to also say that I felt the sickness kick in after the first radio treatment as well, when I had my first review with the consultant after a week of treatment I mentioned this and she also said that I should noe be experiencing sickness as my CC was on hotly bottom end if my cervix and no where near my stomach she then said I had maybe worked myself up before the treatment and that's why I felt sick so quickly, not really what I wanted to hear!!, anyway on sickness tablets now and I have no nausea at all, so if you feel like this still ask to change your sickness meds it worked for me.
Thank you katie for the tips and thank you bogeywoman and Caroline glad I'm not the only one experiencing it not that Im glad you ladies have/had! But I thought is this just in my head if I shouldn't be experiencing side effects yet! But I knew i Wernt. I'm gonna give my self another couple of days and if no change then I will defintley be asking for anti sickness meds. The bleeding has had me worried not bled like this since before my diagnosis and that was down to a burst blood vessel on my cervix not the cancer according to my nurse so now I'm thinking the worse that it could be something more than a blood vessel! I'm driving my self do-lally! I can't believe how one word -CANCER- can turn your whole life upside down and turn you in to the worlds biggest worrier. I feel like I'm turning in to a crazy person! Sorry to go on ladies just finding everything a bit rough at the min. Take care lots of love dominique xx
My group of chemo specialists have a button that says simply CANCER SUCKS. So very true. I grabbed one and it is by my front door. You are not crazy. This is one of the greatest challenges of your life, so be kind to yourself.
My new Mantra is LIVE - GENTLY.